Notification of Naloxone Administration and Emergency Epinephrine Opt-Out
In fall of 2016, the Hopewell Area School District adopted a policy to guide the administration of Naloxone (Narcan) to individuals who are exhibiting symptoms of opioid drug overdose.
Opioid overdose is life-threatening and requires immediate emergency attention. Recognizing the signs of opioid overdose is essential to saving lives. Signs and symptoms of opioid overdose may include:
a history of current narcotic or opioid use or fentanyl patches on skin or needle in the body, unresponsive or unconscious individuals, not breathing or slow /shallow respirations, snoring or gurgling sounds, blue lips and/or nail beds, pinpoint pupils, and clammy skin.
If you suspect an opioid overdose immediately report the incident to the closest school staff member.
Naloxone, an opioid overdose antidote, will be secured in three locations in our district and trained staff are prepared to administer Naloxone if necessary. Naloxone is known to prevent overdoses by reversing life threatening respiratory depression. The Controlled Substance, Drug, Device and Cosmetic Act-‐Drug Overdose Response Immunity, (Act of Sept. 30, 2014, P.L .2487, No.139) provides protection from criminal prosecution and civil liability for persons who report overdoses or administer Naloxone in overdose emergencies.
Act 195 of 2014 provides parents with the right to exempt their student from administration of emergency epinephrine. Parents/guardians wishing to choose this option should meet with the school nurse to discuss their decision and then review and sign the opt-out form in the presence of the school nurse.
Should you have questions, please contact a Hopewell Area School District certified school nurse or administrator in any of our buildings.